Colorado, 2015Avalanche in Colorado, May 10, 2015
May 10, 2015 · NWS BOU · 1 event in 1 county or zone
A skier was injured when he was caught in an avalanche on Berthoud Pass. The slide happened in the Currant Creek area, on the Grand County side of Berthoud Pass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A skier was injured when he was caught in an avalanche on Berthoud Pass. The slide happened in the Currant Creek area, on the Grand County side of Berthoud Pass. Three skies where caught in the slide, two made it safely; the third skier suffered a knee injury and had to be carried out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 10, 8:54 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, May 10, 8:54 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
954 AM MDT SUN MAY 10 2015
.UPDATE...
ISSUED AT 941 AM MDT SUN MAY 10 2015
HAVE ALLOWED THE WINTER STORM WARNING TO EXPIRE AND CANCELLED THE
WINTER WEATHER ADVISORY AS WELL. OVERALL BACK OFF THE POPS FOR THE
REST OF THE DAY. THE UPPER TROUGH WILL CONTINUE TO MOVE FROM THE
NEBRASKA PANHANDLE AT 18Z TO CENTRAL SOUTH DAKOTA BY EARLY THIS
EVENING. LINGERING SHOWERS ACROSS THE NORTHEAST PLAINS BUT LITTLE
IF ANY ACCUMULATION. IN THE MOUNTAINS...SOME SHOWERS AS WELL BUT
LITTLE IF ANY ACCUMULATION. GUSTY NORTHWEST WINDS ACROSS THE
PLAINS WL DECREASE BY THIS EVENING.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 437 AM MDT SUN MAY 10 2015
THE END OF AN INTERESTING WEATHER WEEK APPEARS TO BE COMING INTO
FOCUS AS THE UPPER LEVEL LOW CONTINUES ITS NORTHEASTWARD PROGRESS.
LIGHT SNOW CONTINUES FALLING ACROSS THE PLAINS AS THE WRAP-AROUND
MOISTURE IN THE NORTHWEST QUADRANT OF THE STORM PASSES OVER THE
FORECAST AREA. AS THE UPPER LOW MOVES INTO WESTERN NEBRASKA...IT
SHOULD PULL THIS AREA OF PRECIPITATION NORTHEAST WITH IT. ANY
ADDITIONAL SNOW ACCUMULATIONS THIS MORNING SHOULD BE LESS THAN AN
INCH. WILL LET THE WINTER STORM WARNING REMAIN IN PLACE ON THE
PLAINS THROUGH 9 AM...SINCE MORNING ROADS ARE GOING TO START OFF
PRETTY SLICK AND SNOW COVERED. HIGHLIGHTS IN THE MOUNTAINS WILL BE
ALLOWED TO EXPIRE AT 6 AM. SCATTERED SNOW SHOWERS WILL CONTINUE
IN THE MOUNTAINS TODAY AS AN INITIALLY MOIST NORTHWEST FLOW
PATTERN DEVELOPS AS THE UPPER LOW MOVES TO NEBRASKA. THE AIRMASS
WILL BE GRADUALLY DRYING THROUGH TODAY...LEADING TO A GRADUAL END
TO SNOW SHOWER ACTIVITY OVER THE MOUNTAINS.
SKIES ACROSS THE PLAINS SHOULD CLEAR OUT THIS AFTERNOON...BUT COOL
NORTHERLY FLOW AND PARTLY CLOUDY SKIES TONIGHT ARE GOING TO ALLOW
SURFACE TEMPERATURES TO DROP INTO THE UPPER 20S. WILL ISSUE A
FROST ADVISORY FOR THE PLAINS...JUST IN CASE ANYBODY HAS THE
ABILITY TO PROTECT VEGETATION THAT WOULD BE SUSCEPTIBLE TO
FREEZING TEMPERATURES.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 437 AM MDT SUN MAY 10 2015
MODELS HAVE NORTHWESTERLY FLOW ALOFT ON MONDAY...THEN AN UPPER
RIDGE MOVES ACROSS THE STATE MONDAY NIGHT. THERE IS SOUTHWESTERLY
FLOW FOR THE CWA TUESDAY AND TUESDAY NIGHT. THERE IS DOWNWARD QG
VERTICAL VELOCITY PROGGED OVER THE FORECAST AREA MONDAY AND MONDAY
EVENING...THEN WEAK UPWARD MOTION THE REST OF MONDAY NIGHT THROUGH
TUESDAY NIGHT. IN THE BOUNDARY LAYER...THERE MAY STILL BE SOME
EASTERLY FLOW ON MONDAY FOR THE PLAINS...THEN NORMAL DIURNAL
PATTERNS TAKE OVER MONDAY NIGHT...WITH A MX OF SOUTHERLY FLOW AND
DOWNSLOPING TUESDAY...AND DRAINAGE AGAIN TUESDAY NIGHT. MOISTURE
WISE...MONDAY IS CERTAINLY DRIER THAN IT HAS BEEN THE LAST SEVERAL
DAYS...BUT THERE IS STILL SOME AROUND MONDAY. IT DRIES OUT MORE
MONDAY NIGHT INTO TUESDAY. THEN THERE IS AN INCREASE TUESDAY
AFTERNOON AND NIGHT. THERE IS A TINY BIT OVER CAPE OVER THE SOUTH
CENTRAL CWA LATE DAY MONDAY. THE CAPE IS MORE SUBSTANTIAL LATE DAY
TUESDAY...WITH A FEW AREAS OVER THE PLAINS AND FOOTHILLS HAVING
MORE THAN 1000 J/KG. THE LAPSE RATES SHOW A FIERCE STABLE LAYER
FOR THE PLAINS FOR LATE DAY MONDAY...WITH PRETTY STEEP RATES FOR
TUESDAY AFTERNOON. BOUNDARY LAYER DEW POINTS ARE IN THE MID 20S TO
MID 30S F RANGE ON MONDAY INTO EARLY TUESDAY...BUT THEY INCREASE
INTO THE 40S F BY LATE DAY TUESDAY. THERE IS NO MEASURABLE
PRECIPITATION ON THE QPF FIELDS UNTIL TUESDAY AFTERNOON AND
EVENING...WHERE THERE ARE MINIMAL AMOUNTS FOR THE HIGH MOUNTAINS
AND FOOTHILLS. FOR POPS...WILL GO WITH 10-20%S IN THE MOUNTAINS
LATE DAY MONDAY...THEN 10-40%S FOR LATE DAY TUESDAY WITH THE
HIGHEST POPS FOR THE HIGH COUNTY. FOR TEMPERATURES...MONDAY'S
HIGHS ARE 3-7 C WARMER THAN TODAY'S. TUESDAY'S HIGHS WARM-UP AN
ADDITIONAL 5-13 C OVER MONDAY'S. FOR THE LATER DAYS...WEDNESDAY
THROUGH SATURDAY...MODELS HAVE SOUTH-SOUTHWESTERLY FLOW ALOFT
WEDNESDAY...WITH A WEAK UPPER TROUGH TO MOVE ACROSS DURING THE
AFTERNOON AND EVENING. THE GFS HAS ANOTHER ONE ON THURSDAY...THE
ECMWF DOES NOT. THE SOUTHWESTERLY FLOW ALOFT INCREASES BY FRIDAY
INTO SATURDAY...WITH A MORE SIGNIFICANT UPPER TROUGH TO MOVE INTO
COLORADO SATURDAY NIGHT.
&&
.AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 941 AM MDT SUN MAY 10 2015
CEILINGS WILL MAKE AT SLOW RECOVERY THIS MORNING BUT WL GRADUALLY
IMPROVE BY THE AFTERNOON. MVFR WITH OCNL IFR CIGS THROUGH 18Z.
CEILINGS SHOULD LIFT TO VFR CATEGORY AFTER 19Z...BUT COULD REMAIN
AROUND 4000-5000 FEET AGL UNTIL 01Z THIS EVENING...THEN NO
RESTRICTIONS. ADDITIONAL IMPROVEMENT WILL TAKE PLACE TONIGHT.
NORTHWESTERLY WINDS THIS AFTERNOON BUT COULD SHIFT SLIGHTLY
NORTH/NORTHEAST IN THE AFTN AT DIA. PLENTY OF LOW LEVEL MOISTURE
AROUND WITH THE POTENTIAL FOR FOG MONDAY MORNING.
&&
.HYDROLOGY...
ISSUED AT 437 AM MDT SUN MAY 10 2015
HYDROLOGY SITUATION HAS STABILIZED SOMEWHAT WITH THE COOLER
TEMPERATURES BRINGING SNOWFALL TO THE PLAINS RATHER THAN
ADDITIONAL RAINFALL. HOWEVER...RIVER LEVELS ARE GOING TO REMAIN
ELEVATED THROUGH TODAY AS THE SNOW ON THE GROUND BEGINS MELTING
AND CONTINUING THE RUNOFF PROCESS. A FLOOD CREST WILL BE WORKING
ITS WAY DOWN THE SOUTH PLATTE RIVER WITH FLOODING PROBLEMS
EXPECTED FROM THE GREELEY VICINITY DOWNSTREAM TO FORT MORGAN AND
STERLING THROUGH THE REST OF THIS WEEK. THE OTHER AREA OF CONCERN
WILL BE THE EASTERN PLAINS FROM LIMON AND EASTERN ELBERT COUNTY UP
THROUGH NORTHEAST WELD AND WESTERN LOGAN COUNTIES. A LOT OF
AGRICULTURAL LAND REMAINS UNDER WATER FROM THE HEAVY RAINS THAT
FELL FRIDAY AND SATURDAY. THE TERRAIN IS SO FLAT THAT IT WILL TAKE
SEVERAL DAYS FOR THE WATER TO FIND ITS WAY TO CREEKS AND
TRIBUTARIES OR TO ABSORB INTO THE GROUND. FLOOD WARNINGS AND FLOOD
ADVISORIES WILL REMAIN IN EFFECT FOR NOW.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT MONDAY FOR
COZ038>046-048>051.
&&
UPDATE...COOPER
SHORT TERM...DANKERS
LONG TERM...RJK
AVIATION...COOPER
HYDROLOGY...DANKERS
Hazardous weather outlook, May 10, 9:17 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1017 AM MDT SUN MAY 10 2015
COZ030>051-111630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1017 AM MDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW SHOWERS WILL CONTINUE TO DECREASE IN COVERAGE OVER THE
NORTHEAST PLAINS OF COLORADO THIS AFTERNOON. LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED. OVER THE MOUNTAINS...JUST SOME SCATTERED
SNOW SHOWERS ARE EXPECTED.
RIVER LEVELS ARE GOING TO REMAIN ELEVATED DUE TO THE CONTINUED
RUNOFF FROM THE PAST SEVERAL DAYS OF RAIN. A FLOOD WARNING WILL
REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS FOR THE SOUTH PLATTE
RIVER FROM THE GREELEY AREA EASTWARD TO THE STATE LINE. A FLOOD
ADVISORY IS ALSO IN EFFECT FOR THE NORTHEASTERN PLAINS FOR
FARMLAND FLOODING FROM NORTHEAST ELBERT COUNTY UP TO NORTHEAST
WELD AND WESTERN LOGAN COUNTIES.
TONIGHT...THE UNSEASONABLY COLD AIRMASS WILL REMAIN IN PLACE OVER
NORTHEAST COLORADO...WITH PARTLY CLOUDY SKIES ALLOWING
TEMPERATURES TO DROP BELOW FREEZING. A FROST ADVISORY WILL BE IN
EFFECT FOR LOW TEMPERATURES IN THE MID AND UPPER 20S.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY CONDITIONS ARE EXPECTED MONDAY AND EARLY TUESDAY. TUESDAY
THROUGH SATURDAY THERE WILL BE ENOUGH MOISTURE AND HEATING FOR
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 10, 7:52 AM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
852 AM MDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 4 SW ELIZABETH 39.32N 104.65W
05/10/2015 M7.0 INCH ELBERT CO TRAINED SPOTTER
0815 AM SNOW 1 WNW PONDEROSA PARK 39.41N 104.66W
05/10/2015 M7.0 INCH ELBERT CO TRAINED SPOTTER
0800 AM SNOW WESTMINSTER 39.88N 105.05W
05/10/2015 M4.5 INCH ADAMS CO TRAINED SPOTTER
0800 AM SNOW 1 WSW BROOMFIELD 39.93N 105.08W
05/10/2015 M5.1 INCH BROOMFIELD CO NWS EMPLOYEE
0745 AM SNOW 2 N LONGMONT 40.20N 105.11W
05/10/2015 M1.9 INCH BOULDER CO TRAINED SPOTTER
0745 AM SNOW 1 SW WESTMINSTER 39.87N 105.07W
05/10/2015 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
2.72 LIQUID
0731 AM SNOW 1 W NORTHGLENN 39.91N 104.99W
05/10/2015 M7.2 INCH ADAMS CO TRAINED SPOTTER
0731 AM SNOW 3 W CONIFER 39.51N 105.36W
05/10/2015 E8.0 INCH JEFFERSON CO TRAINED SPOTTER
0731 AM SNOW 2 N CENTENNIAL 39.62N 104.87W
05/10/2015 M9.5 INCH ARAPAHOE CO NWS EMPLOYEE
0731 AM SNOW 3 ESE TINY TOWN 39.58N 105.17W
05/10/2015 M4.1 INCH JEFFERSON CO TRAINED SPOTTER
0713 AM SNOW 2 S STERLING 40.62N 103.22W
05/10/2015 E2.0 INCH LOGAN CO TRAINED SPOTTER
2 DAY TOTAL
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
05/10/2015 M6.1 INCH BOULDER CO TRAINED SPOTTER
0705 AM SNOW 10 N ELIZABETH 39.50N 104.60W
05/10/2015 M8.0 INCH ELBERT CO TRAINED SPOTTER
0700 AM SNOW 5 SSE AURORA 39.63N 104.78W
05/10/2015 M8.3 INCH ARAPAHOE CO PUBLIC
0700 AM SNOW 1 N HIGHLANDS RANCH 39.57N 104.97W
05/10/2015 M5.0 INCH ARAPAHOE CO TRAINED SPOTTER
0700 AM SNOW 4 ENE NEDERLAND 39.99N 105.45W
05/10/2015 M3.0 INCH BOULDER CO TRAINED SPOTTER
0700 AM SNOW 2 NE THORNTON 39.92N 104.93W
05/10/2015 M5.1 INCH ADAMS CO TRAINED SPOTTER
0700 AM SNOW N LONGMONT 40.17N 105.11W
05/10/2015 M3.2 INCH BOULDER CO PUBLIC
0700 AM SNOW DENVER INTL AIRPORT 39.87N 104.67W
05/10/2015 M4.0 INCH DENVER CO OFFICIAL NWS OBS
0700 AM SNOW 1 S GREELEY 40.40N 104.75W
05/10/2015 M3.9 INCH WELD CO NWS EMPLOYEE
0645 AM SNOW 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/10/2015 M4.0 INCH ADAMS CO TRAINED SPOTTER
0645 AM SNOW 4 E FORT COLLINS 40.56N 104.99W
05/10/2015 M1.0 INCH LARIMER CO TRAINED SPOTTER
0630 AM SNOW 3 SSE AURORA 39.67N 104.79W
05/10/2015 M9.0 INCH ARAPAHOE CO TRAINED SPOTTER
0615 AM SNOW 3 NW IDLEDALE 39.70N 105.28W
05/10/2015 M6.3 INCH JEFFERSON CO TRAINED SPOTTER
0600 AM SNOW 4 E GREELEY 40.41N 104.66W
05/10/2015 M4.0 INCH WELD CO TRAINED SPOTTER
0600 AM SNOW 1 NNW FEDERAL HEIGHTS 39.88N 105.03W
05/10/2015 M6.0 INCH ADAMS CO TRAINED SPOTTER
0600 AM SNOW 3 ESE PERRY PARK 39.24N 104.93W
05/10/2015 M9.0 INCH DOUGLAS CO TRAINED SPOTTER
1200 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
05/10/2015 M3.0 INCH BOULDER CO TRAINED SPOTTER
1200 AM SNOW DENVER INTL AIRPORT 39.87N 104.67W
05/10/2015 M3.5 INCH DENVER CO OFFICIAL NWS OBS
1200 AM SNOW 5 E BOULDER 40.03N 105.16W
05/10/2015 M2.5 INCH BOULDER CO TRAINED SPOTTER
1110 PM SNOW 5 ENE CENTENNIAL 39.62N 104.78W
05/09/2015 M5.0 INCH ARAPAHOE CO TRAINED SPOTTER
SOME TREE DAMAGE, BRANCHES SNAPPED
1100 PM SNOW LAFAYETTE 39.99N 105.10W
05/09/2015 M2.0 INCH BOULDER CO TRAINED SPOTTER
1044 PM HEAVY SNOW 2 NW AURORA 39.70N 104.81W
05/09/2015 M8.0 INCH ARAPAHOE CO TRAINED SPOTTER
TREE DAMAGE
1040 PM HEAVY SNOW 3 WSW CONIFER 39.50N 105.35W
05/09/2015 M6.0 INCH JEFFERSON CO TRAINED SPOTTER
1025 PM SNOW 2 SSW BOULDER 40.00N 105.27W
05/09/2015 M2.2 INCH BOULDER CO TRAINED SPOTTER
DAVID SKAGGS RESEARCH CENTER
1001 PM HEAVY SNOW 4 NW ELIZABETH 39.40N 104.65W
05/09/2015 M6.5 INCH ELBERT CO TRAINED SPOTTER
3 INCHES PAST HOUR
1000 PM SNOW 3 N BLACK HAWK 39.84N 105.49W
05/09/2015 M4.4 INCH GILPIN CO TRAINED SPOTTER
0915 PM SNOW 3 ESE PERRY PARK 39.24N 104.93W
05/09/2015 M5.0 INCH DOUGLAS CO TRAINED SPOTTER
PAST 3 HOURS
0915 PM SNOW GENESEE 39.69N 105.27W
05/09/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
PAST 5 HOURS
0900 PM SNOW 3 W GREELEY 40.42N 104.80W
05/09/2015 M1.0 INCH WELD CO TRAINED SPOTTER
0855 PM SNOW 3 S PARKER 39.47N 104.76W
05/09/2015 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
&&
KBOWENLocal storm report, May 10, 10:19 AM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1119 AM MDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 2 WNW AURORA 39.71N 104.85W
05/10/2015 M8.0 INCH ARAPAHOE CO TRAINED SPOTTER
1000 AM SNOW 1 WNW AURORA 39.71N 104.84W
05/10/2015 M8.0 INCH ARAPAHOE CO TRAINED SPOTTER
UP TO 10 INCH DRIFTS
1000 AM SNOW 1 S CASTLE PINES 39.42N 104.90W
05/10/2015 M6.7 INCH DOUGLAS CO TRAINED SPOTTER
0915 AM SNOW 1 SE EVERGREEN 39.62N 105.33W
05/10/2015 M6.0 INCH JEFFERSON CO TRAINED SPOTTER
0815 AM SNOW 4 SW ELIZABETH 39.32N 104.65W
05/10/2015 M7.0 INCH ELBERT CO TRAINED SPOTTER
0815 AM SNOW 1 SW EVERGREEN 39.62N 105.36W
05/10/2015 M4.5 INCH JEFFERSON CO TRAINED SPOTTER
0815 AM SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
05/10/2015 M8.5 INCH SUMMIT CO TRAINED SPOTTER
0815 AM SNOW 1 WNW PONDEROSA PARK 39.41N 104.66W
05/10/2015 M7.0 INCH ELBERT CO TRAINED SPOTTER
0800 AM SNOW WESTMINSTER 39.88N 105.05W
05/10/2015 M4.5 INCH ADAMS CO TRAINED SPOTTER
0800 AM SNOW 1 WSW BROOMFIELD 39.93N 105.08W
05/10/2015 M5.1 INCH BROOMFIELD CO NWS EMPLOYEE
0745 AM SNOW 1 SW WESTMINSTER 39.87N 105.07W
05/10/2015 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
2.72 LIQUID
0745 AM SNOW 2 N LONGMONT 40.20N 105.11W
05/10/2015 M1.9 INCH BOULDER CO TRAINED SPOTTER
0731 AM SNOW 2 N CENTENNIAL 39.62N 104.87W
05/10/2015 M9.5 INCH ARAPAHOE CO NWS EMPLOYEE
0731 AM SNOW 3 ESE TINY TOWN 39.58N 105.17W
05/10/2015 M4.1 INCH JEFFERSON CO TRAINED SPOTTER
0731 AM SNOW 1 W NORTHGLENN 39.91N 104.99W
05/10/2015 M7.2 INCH ADAMS CO TRAINED SPOTTER
0731 AM SNOW 3 W CONIFER 39.51N 105.36W
05/10/2015 E8.0 INCH JEFFERSON CO TRAINED SPOTTER
0713 AM SNOW 2 S STERLING 40.62N 103.22W
05/10/2015 E2.0 INCH LOGAN CO TRAINED SPOTTER
2 DAY TOTAL
0705 AM SNOW 10 N ELIZABETH 39.50N 104.60W
05/10/2015 M8.0 INCH ELBERT CO TRAINED SPOTTER
0705 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
05/10/2015 M6.1 INCH BOULDER CO TRAINED SPOTTER
0700 AM SNOW 2 NE THORNTON 39.92N 104.93W
05/10/2015 M5.1 INCH ADAMS CO TRAINED SPOTTER
0700 AM SNOW 1 N HIGHLANDS RANCH 39.57N 104.97W
05/10/2015 M5.0 INCH ARAPAHOE CO TRAINED SPOTTER
0700 AM SNOW N LONGMONT 40.17N 105.11W
05/10/2015 M3.2 INCH BOULDER CO PUBLIC
0700 AM SNOW DENVER INTL AIRPORT 39.87N 104.67W
05/10/2015 M4.0 INCH DENVER CO OFFICIAL NWS OBS
0700 AM SNOW 1 S GREELEY 40.40N 104.75W
05/10/2015 M3.9 INCH WELD CO NWS EMPLOYEE
0700 AM SNOW 5 SSE AURORA 39.63N 104.78W
05/10/2015 M8.3 INCH ARAPAHOE CO PUBLIC
0700 AM SNOW 4 ENE NEDERLAND 39.99N 105.45W
05/10/2015 M3.0 INCH BOULDER CO TRAINED SPOTTER
0645 AM SNOW 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/10/2015 M4.0 INCH ADAMS CO TRAINED SPOTTER
0645 AM SNOW 4 E FORT COLLINS 40.56N 104.99W
05/10/2015 M1.0 INCH LARIMER CO TRAINED SPOTTER
0630 AM SNOW 3 SSE AURORA 39.67N 104.79W
05/10/2015 M9.0 INCH ARAPAHOE CO TRAINED SPOTTER
0615 AM SNOW 3 NW IDLEDALE 39.70N 105.28W
05/10/2015 M6.3 INCH JEFFERSON CO TRAINED SPOTTER
0600 AM SNOW 1 NNW FEDERAL HEIGHTS 39.88N 105.03W
05/10/2015 M6.0 INCH ADAMS CO TRAINED SPOTTER
0600 AM SNOW 3 ESE PERRY PARK 39.24N 104.93W
05/10/2015 M9.0 INCH DOUGLAS CO TRAINED SPOTTER
0600 AM SNOW 4 E GREELEY 40.41N 104.66W
05/10/2015 M4.0 INCH WELD CO TRAINED SPOTTER
0445 AM SNOW SE AURORA 39.70N 104.81W
05/10/2015 M8.5 INCH ARAPAHOE CO PUBLIC
1200 AM SNOW 5 E BOULDER 40.03N 105.16W
05/10/2015 M2.5 INCH BOULDER CO TRAINED SPOTTER
1200 AM SNOW DENVER INTL AIRPORT 39.87N 104.67W
05/10/2015 M3.5 INCH DENVER CO OFFICIAL NWS OBS
1200 AM SNOW 1 NNW LOUISVILLE 39.99N 105.15W
05/10/2015 M3.0 INCH BOULDER CO TRAINED SPOTTER
&&
KBOWENAvalanche, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- May 10, 1:00 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
A skier suffered minor injuries when he and two other triggered an avalanche.
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Arkansas, May 10 to 11, 20152 deaths · 8 injured · $1.7 million · EF2 · 7 events
- Tornadoes and Flash Flood in South Dakota, May 10, 20159 injured · $1.5 million · EF2 · 14 events
- Flash Flooding and Flood in Oklahoma, May 10, 20151 death · $520,000 · 1.75 in hail · 15 events
- Damaging Wind in Illinois, May 10, 20151 death · $45,000 · 52 kt wind · 1 event
- Flooding in Oklahoma, May 10 to 15, 20151 death · 2 events
- Tornadoes and Flash Flooding in Texas, May 10 to 11, 2015$615,000 · EF1 · 35 events
- Tornadoes and Hail in Iowa, May 10, 2015$1.4 million · EF1 · 9 events
- Damaging Winds and Lightning Strikes in Missouri, May 10, 2015$365,000 · 52 kt wind · 4 events
- Flash Flooding in New York, May 10, 2015$200,000 · 2 events
- Hail and Damaging Winds in Illinois, May 10, 2015$124,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in New York, May 10, 2015$40,000 · 1.75 in hail · 6 events
- Damaging Winds in Vermont, May 10, 2015$35,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566069.